Instability of equatorial water waves in the f-plane
American Institute of Mathematical Sciences
This paper addresses the hydrodynamical stability of nonlinear geophysical equatorial waves in the f−plane approximation. By implementing the short-wavelength perturbation approach, we show that certain westward-propagating equatorial waves are linearly unstable when the wave steepness exceeds a specific threshold.
Geophysical flows , Instability , f-plane , Explicit solutions , Equatorial waves
Henry, D. and Hsu, H.-C. (2015) 'Instability of equatorial water waves in the f-plane', Discrete and Continuous Dynamical Systems- Series A, 35 (3), pp. 909-916. doi: 10.3934/dcds.2015.35.909
© 2015 American Institute of Mathematical Sciences. This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Discrete and Continuous Dynamical Systems - Series A following peer review. The definitive publisher-authenticated version is available online at: http://aimsciences.org//article/doi/10.3934/dcds.2015.35.909